The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Prednisone - Steroids, do they help?

Hi MAV family,

I know this topic has come up a few times before, but I wanted to ask again. I’m in the midst of a wicked MAV crash, going on three weeks now, and I had ear fullness that was getting really painful, so my Dr. put me on Prednisone for a week. I noticed that my rocking is diminished when I take it. Yesterday I forgot to take it and bam - I was rocking like crazy, even worse than a few days ago. My ears are much better, so I’m wondering if it’s actually better just to stop and ride out the symptoms until this flair calms down (I hope). The last thing I want to do it take something that will make it even harder for things to calm down than they already are.

Has anyone else had relief from steroids? I don’t want to take them long term, just wondering the physical reason they may be helping and if, in fact, it’s better not to take them. There are so many mixed messages out there about this and migraine…

I’m also still searching for a good Dr. here in Denver, Colorado. I’ve been to every “specialist” in town and none of them have experience with MAV. The most experienced one told me I had MS but that was ruled out and she then told me she couldn’t help. My GP is wonderful and does his best. Anyone else in Denver? Know of a good Dr.?

Thanks to you all for your words of support. You’re once again helping me get through a really “rocky” period.

I can only speak for myself and I did take prednisone and things worsened for me. I later discovered that I had Lyme, so just a heads up for those that might possibly suspect Lyme - Steroids are very bad for Lyme. There is much literature on that. I imagine it can help relieve symptoms sometimes as it reduces inflammation.

wishing you the best!

I have been on many a steroid taper over the years - always for status migraines. I usually get worse the first day or two, and then loads better. I think steroids work due to anti-inflammatory effects, but there may be some other mechanism too. A side effect of them is vertigo, so some people can feel worse on them.

1 Like

Hi all

This is reassuring as I feel more rocky at the moment, I started the Prednisolone yesterday morning 60mg and am yet to see any improvement. Early days… plus I’ve just upped my Amitriptyline 6 days ago so my body is in a bit of disarray at the moment.
I was very rocky in bed all night and the sickness feels like it’s here to stay. I have a 2 weeks course but have to reassess as the week progresses. It’s got to be worth a try I guess - 6 weeks in on the relapse and it’s getting so draining :face_with_head_bandage:

1 Like

Hi, @MNEK18 that’s so sad to hear. I feel you as I’m also exhausted because of my condition. However, I still try to be positive and I engage in activities that would lift my self-esteem. Hope you can find an activity to distract you for the moment.

2 Likes